| Model Number |
219301 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the affiliate in belgium that during a knee arthroscopy procedure on (b)(6) 2023, it was observed that pins on two restore tibial guide/ratchet, ±10% devices got stuck and were twisted, another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4), incompletethe lot number was unknown.D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.E3: reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary four photos were returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photos.Upon the visualization of the first photo it was observed one slider, it does not appear to have structural anomalies, in the second photo two frames are shown, they shows wear marks as expected in this type of reusable devices, however no twisted areas could be seen.Third photo, two cannulas are shown, they appear to be in a normal used condition.Fourth photo the device is shown assembled, it is not possible to determine that the device is stuck with the photo provided.Given that no lot/serial number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot/serial number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the investigation findings, the reported complaint cannot be confirmed, and a root cause for the issue experienced by the customer cannot be determined, hands on analysis should provide the required evidence to determine a root cause.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the lot number was unknown on the initial report; and has been updated accordingly.Therefore, udi: (b)(4).H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
This is report 2 of 3 for (b)(4).It was reported by the affiliate in belgium that during a knee arthroscopy procedure on (b)(6) 2023, it was observed that pins on two restore tibial guide/ratchet, ±10% devices got stuck and were twisted, another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5: based on the devices received for investigation, the event description has been updated accordingly.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary - the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation reveled that device shows noticeable marks of wear which indicates that the device was heavily used.Also, it was identified stains and discoloration marks.The three parts (frame, cannula and the slider) were disassembled, they could be correctly reassembled, also scratches in the surface of the cannula were identified, the numbers marks were faded.A manufacturing record evaluation was performed for the finished device lot number: 2005002, and no non-conformances were identified.Based on the visual inspection results, this complaint can be confirmed.A possible root cause can be related to the hard and continuous use of the device, since this device is reusable, the continuous use and sterilization process can cause wear on the device, also a rough manipulation during use can cause the device to damage, however this cannot be conclusively determined.As per ifu, the precautions for this type of device consist of to inspect the condition of the device prior to use.This device can damage and worn; therefore, when this occurs it need to replace.For the instrument life, it is necessary to follow the instructions and warnings of any cleaning and disinfection agents and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.